Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Nov 16, 2019, 9:28 AM PST for 4 counties in California. It took effect at Nov 17, 2019, 1:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2019, 9:28 AM PST (17:28 UTC)
- In effect from
- Nov 17, 2019, 1:00 AM PST
- Expired
- Nov 17, 2019, 6:00 PM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS86 KSGX 161728 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 928 AM PST Sat Nov 16 2019 CAZ248-250-255>258-265-554-170130- /O.NEW.KSGX.FW.W.0005.191117T0900Z-191118T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Diego County Inland Valleys-San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest-San Gorgonio Pass Near Banning- Orange County Inland Areas- 928 AM PST Sat Nov 16 2019 ...RED FLAG WARNING IN EFFECT FROM 1 AM TO 6 PM PST SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES AND THROUGH VALLEY CORRIDORS BELOW PASSES AND CANYONS... The National Weather Service in San Diego has issued a Red Flag Warning...which is in effect from 1 AM to 6 PM PST Sunday. * LOCATION...Coastal mountain slopes and through valley corridors below the passes and canyons, including over the Inland Empire below the Cajon Pass and San Gorgonio Pass, over eastern Orange County near the Santa Ana foothills, as well as over the foothills of the San Diego County mountains. Some cities included are...Rancho Cucamonga...San Bernardino...Fontana... Rialto...Ontario...Orange...Beaumont...Banning...San Jacinto...Campo. * WIND...Northeast to east winds 20 to 30 mph with peak gusts to 50 mph at the windiest locations just below the passes and canyons. * HUMIDITY...Minimum relative humidity near 10 percent. * TIMING...1 AM Sunday through 6 PM Sunday. * OUTLOOK...Relative humidity will remain low on Monday, but winds will decrease. Winds on Monday are forecast to be out of the east to northeast at 15 to 20 mph with peak gusts to 35 mph. * IMPACTS...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gregoria
5 follow-up statements
116 WWUS86 KSGX 162304 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 304 PM PST Sat Nov 16 2019 CAZ248-250-255>258-265-554-170715- /O.CON.KSGX.FW.W.0005.191117T0900Z-191118T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Diego County Inland Valleys-San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest-San Gorgonio Pass Near Banning- Orange County Inland Areas- 304 PM PST Sat Nov 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM PST SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES AND THROUGH VALLEY CORRIDORS BELOW PASSES AND CANYONS... * LOCATION...Coastal mountain slopes and through valley corridors below the passes and canyons, including over the Inland Empire below the Cajon Pass and San Gorgonio Pass, over eastern Orange County near the Santa Ana foothills, as well as over the foothills of the San Diego County mountains. Some cities included are...Rancho Cucamonga...San Bernardino... Fontana...Rialto...Ontario...Orange... Beaumont...Banning... San Jacinto...Campo. * WIND...Northeast to east winds 20 to 30 mph with peak gusts to 50 mph at the windiest locations just below the passes and canyons. * HUMIDITY...Minimum relative humidity near 10 percent. * TIMING...1 AM Sunday through 6 PM Sunday. * OUTLOOK...Relative humidity will remain low on Monday, but winds will decrease. Winds on Monday are forecast to be out of the east to northeast at 15 to 20 mph with peak gusts to 35 mph. * IMPACTS...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gregoria
525 WWUS86 KSGX 170533 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 933 PM PST Sat Nov 16 2019 CAZ248-250-255>258-265-554-171345- /O.CON.KSGX.FW.W.0005.191117T0900Z-191118T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Diego County Inland Valleys-San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest-San Gorgonio Pass Near Banning- Orange County Inland Areas- 933 PM PST Sat Nov 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM PST SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES AND THROUGH VALLEY CORRIDORS BELOW PASSES AND CANYONS... * LOCATION...Coastal mountain slopes and through valley corridors below the passes and canyons, including over the Inland Empire below the Cajon Pass and San Gorgonio Pass, over eastern Orange County near the Santa Ana foothills, as well as over the foothills of the San Diego County mountains. Some cities included are...Rancho Cucamonga...San Bernardino... Fontana...Rialto...Ontario...Orange... Beaumont...Banning... San Jacinto...Campo. * WIND...Northeast to east winds 20 to 30 mph with peak gusts 40 to 50 mph at the windiest locations just below the passes and canyons. * HUMIDITY...Minimum relative humidity near 10 percent. * TIMING...1 AM Sunday through 6 PM Sunday. * OUTLOOK...Relative humidity will remain low on Monday, but winds will decrease. Winds on Monday are forecast to be out of the east to northeast at 15 to 20 mph. * IMPACTS...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
926 WWUS86 KSGX 171307 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 507 AM PST Sun Nov 17 2019 CAZ248-250-255>258-265-554-172115- /O.CON.KSGX.FW.W.0005.000000T0000Z-191118T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Diego County Inland Valleys-San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest-San Gorgonio Pass Near Banning- Orange County Inland Areas- 507 AM PST Sun Nov 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES AND THROUGH VALLEY CORRIDORS BELOW PASSES AND CANYONS... * LOCATION...Coastal mountain slopes and through valley corridors below the passes and canyons, including over the Inland Empire below the Cajon Pass and San Gorgonio Pass, over eastern Orange County near the Santa Ana foothills, as well as over the foothills of the San Diego County mountains. Some cities included are...Rancho Cucamonga...San Bernardino... Fontana...Rialto...Ontario...Orange... Beaumont...Banning... San Jacinto...Campo. * WIND...Northeast to east winds 20 to 30 mph with peak gusts around 50 mph at the windiest locations just below the passes and canyons. * HUMIDITY...Minimum relative humidity around 10 percent. * TIMING...Through 6 PM this evening. * OUTLOOK...Relative humidity will remain low on Monday, but winds will decrease. Winds on Monday are forecast to be out of the east to northeast at 15 to 20 mph. * IMPACTS...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ jmb weather.gov
782 WWUS86 KSGX 172006 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 1206 PM PST Sun Nov 17 2019 CAZ248-250-255>258-265-554-180200- /O.CON.KSGX.FW.W.0005.000000T0000Z-191118T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Diego County Inland Valleys-San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest-San Gorgonio Pass Near Banning- Orange County Inland Areas- 1206 PM PST Sun Nov 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES AND THROUGH VALLEY CORRIDORS BELOW PASSES AND CANYONS... * LOCATION...Coastal mountain slopes and through valley corridors below the passes and canyons, including over the Inland Empire below the Cajon Pass and San Gorgonio Pass, over eastern Orange County near the Santa Ana foothills, as well as over the foothills of the San Diego County mountains. Some cities included are...Rancho Cucamonga...San Bernardino... Fontana...Rialto...Ontario...Orange... Beaumont...Banning... San Jacinto...Campo. * WIND...Northeast to east winds around 20 mph with peak gusts around 40 mph at the windiest locations just below the passes and canyons. * HUMIDITY...Minimum relative humidity around 10 percent. * TIMING...Through 6 PM this evening. * OUTLOOK...Relative humidity will remain low on Monday, but winds will decrease. Winds on Monday are forecast to be out of the east to northeast at 15 to 20 mph with peak gusts to 30 mph. * IMPACTS...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gregoria
426 WWUS86 KSGX 180150 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 550 PM PST Sun Nov 17 2019 CAZ248-250-255>258-265-554-180300- /O.EXP.KSGX.FW.W.0005.000000T0000Z-191118T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Diego County Inland Valleys-San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest-San Gorgonio Pass Near Banning- Orange County Inland Areas- 550 PM PST Sun Nov 17 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PST THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES AND THROUGH VALLEY CORRIDORS BELOW PASSES AND CANYONS... Critical Fire weather conditions have ended. Very dry conditions and locally breezy conditions near the coastal slopes will continue elevated fire weather conditions in some areas through Monday. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 16, 5:05 AM PST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 16, 5:05 AM PST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service San Diego CA 505 AM PST Sat Nov 16 2019 .SYNOPSIS... High pressure over the Great Basin this weekend will bring a round of very warm and sunny days, with occasional gusty Santa Ana winds west of the mountains. Monday will be another warm day before a trough of low pressure brings cool weather and a widespread rain and mountain snow off and on from Tuesday night through Thursday night. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ...Highlights... 1. Light to moderate Santa Ana winds tonight through Sunday morning with very warm temperatures west of the mountains. 2. Widespread precipitation event expected Tuesday night through Thursday night, with the brunt of the precipitation Wednesday and Wednesday night. Patchy fog and very low clouds in a few spots near the coast this morning. This activity should quickly burn off shortly after daybreak. Offshore gradients picking up this morning gradually now around 7 mb from Tonopah to San Diego and steadily increasing at this time. A light to moderate offshore Santa Ana wind event will develop today peaking tonight and Sunday morning. The strongest offshore winds with gusts up to 40 mph immediately below the passes and in the foothills of the Santa Ana Mountains. Elsewhere in the more populated portions of the valleys and foothills expect winds to peak tonight into Sunday morning with gusts around 25-30 mph. Winds are not expected to be strong enough to warrant a wind advisory at this time. With the offshore flow in place today and Sunday, temperatures will soar west of the mountains. The warmest readings will be on Sunday when max temps hit the upper 80s to lower 90s most areas. On Monday, winds will be much lighter but warmer than normal temperatures and dry conditions will linger for most areas west of the mountains. On Tuesday the flow regime will turn onshore bringing a widespread cooling trend to the area. The initial trough will not bring much rain to our region but will "prime" the atmosphere with cooler and moister air moving in from the Pacific, although there could be some drizzle and light rain west of the mountains. More widespread precip likely to the south and east with this initial trough. A deeper trough originating from the Cold North will sweep across SoCal Wednesday-Thursday bringing the first widespread precipitation event for our wet season. Due to the trajectory expected near or along the coast, this system will have the potential to tap into some decent Pacific moisture and could bring a widespread soaking rain across the region, with snow falling to as low as around 6500 feet at times. The rain will be off and on during the extended period, especially with wrap around showers in the wake of the departing upper low, Thursday through Friday morning. Later Friday and into next weekend should feature warmer and drier conditions as upper level ridging builds into the region from the East Pac. && .AVIATION... 161200Z...Coast/Valleys...A few patches of low clouds have developed in San Diego County this morning, impacting KCRQ with bases below 500 ft MSL and vis less than 1 mile. More low clouds may develop before sunrise, but they will be patchy and remain along the coast. Low confidence in cigs impacting KSAN and KSNA this morning. Any low clouds that develop will scatter out by 16Z. Some low clouds may form along the coast this evening, but confidence is low on impacts at coastal TAF sites. Areas of northeast winds 15-25 knots with local gusts to 35 knots will develop this morning and continue through early this afternoon, mainly near the foothills and below Cajon and Banning passes. LLWS and weak to moderate up/downdrafts are likely near KSNA, KONT AND KSBD through 21Z. Mountains/Deserts...SCT-BKN high clouds at/above 20,000 ft MSL and unrestricted vis will continue through this evening. && .MARINE... No hazardous marine weather is expected through Tuesday. Stronger west winds 20-30 knots could occur Tuesday night through Wednesday, along with showers. && .FIRE WEATHER... The fire weather threat increases over the weekend when a warm, dry Santa Ana weather event sets up over the region. The gusty offshore winds will be strongest on Sunday with NE winds from 15-25 mph and gusting to 40 mph in the mountains, foothills and inland valleys below the Cajon and San Gorgonio passes. Afternoon humidities on Sunday will fall to around 10%. Fuel moistures that are already exceptionally low will lower further. Monday will be another warm, dry day but with lighter winds as the Santa Ana fades. The humidity and the rain chances increase Tuesday and Wednesday as a trough of low pressure moves across Southern California, which is likely to bring widespread precipitation. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Brotherton AVIATION/MARINE...Connolly
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.